MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING .IMPRESS®.NON-BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING .IMPRESS®.NON-BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 465356MHK-NB
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a peripheral vascular intervention, the catheter tip detached within the patient's left common iliac artery.The physician had acquired contralateral retrograde right femoral artery access with a peripheral sheath.During catheter manipulations over a guidewire, the catheter tip detached within the patient common iliac artery.The physician was able to successfully externalized the foreign body from the patient liberating the iliac conduit.Another catheter was used to complete the procedure.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.No definitive root cause could be determined however, it is attributed to the environment.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
.IMPRESS®.NON-BRAIDED.CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key14283050
Report Number3010665433-2022-00017
Device Sequence Number4859388
Product Code DQO
UDI-Device Identifier00884450023198
UDI-Public884450023198
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number465356MHK-NB
Device Lot NumberE2362881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown